Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2012, 1:33 PM EDT for Carroll County, Clinton County, Tippecanoe County, Indiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 1, 2012, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clinton County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:56 PM EDT | TSTM WND DMG | Delphi, IN | TREES DOWNED IN DELPHI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KIND 011733
SVRIND
INC015-023-157-011830-
/O.NEW.KIND.SV.W.0131.120701T1733Z-120701T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
133 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 230 PM EDT
* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BROOKSTON...OR 8 MILES NORTHEAST OF LAFAYETTE...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELPHI...
YEOMAN...
ROSSVILLE...
CAMDEN...
FLORA...
BURLINGTON...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 173 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4073 8652 4070 8652 4069 8637 4063 8636
4034 8641 4045 8693 4057 8689 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
4074 8663
TIME...MOT...LOC 1733Z 280DEG 19KT 4052 8679
WIND...HAIL 60MPH 1.00IN
$$
SMF3 follow-up statements
689
WWUS53 KIND 011800
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT SUN JUL 1 2012
INC015-023-157-011830-
/O.CON.KIND.SV.W.0131.000000T0000Z-120701T1830Z/
CARROLL-CLINTON-TIPPECANOE-
200 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON...CARROLL AND NORTHEASTERN TIPPECANOE COUNTIES UNTIL 230 PM
EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF DELPHI...OR 14 MILES NORTHEAST OF LAFAYETTE...MOVING EAST AT
40 MPH.
IN ADDITION...AT DELPHI WAS REPORTED TREES DOWN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROSSVILLE...CAMDEN...FLORA AND BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4073 8652 4070 8652 4069 8637 4063 8636
4034 8641 4042 8677 4047 8680 4052 8680
4057 8681 4057 8678 4066 8678 4067 8676
4073 8676 4074 8675 4074 8663
TIME...MOT...LOC 1759Z 280DEG 19KT 4050 8661
WIND...HAIL 60MPH 1.00IN
$$
SMF327
WWUS53 KIND 011814
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EDT SUN JUL 1 2012
INC157-011824-
/O.CAN.KIND.SV.W.0131.000000T0000Z-120701T1830Z/
TIPPECANOE-
214 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4073 8652 4070 8652 4069 8637 4060 8637
4034 8641 4042 8670 4056 8670 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 1814Z 280DEG 19KT 4049 8651
$$
INC015-023-011830-
/O.CON.KIND.SV.W.0131.000000T0000Z-120701T1830Z/
CARROLL-CLINTON-
214 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON AND CARROLL COUNTIES UNTIL 230 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF DELPHI...OR 15 MILES NORTH OF FRANKFORT...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4073 8652 4070 8652 4069 8637 4060 8637
4034 8641 4042 8670 4056 8670 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 1814Z 280DEG 19KT 4049 8651
WIND...HAIL 60MPH 1.00IN
$$
SMF332
WWUS53 KIND 011827
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 PM EDT SUN JUL 1 2012
INC015-023-011837-
/O.EXP.KIND.SV.W.0131.000000T0000Z-120701T1830Z/
CARROLL-CLINTON-
227 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON AND
CARROLL COUNTIES WILL EXPIRE AT 230 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.
LAT...LON 4073 8652 4070 8652 4069 8637 4060 8637
4034 8641 4042 8670 4056 8670 4057 8678
4066 8678 4067 8676 4073 8676 4074 8675
TIME...MOT...LOC 1827Z 280DEG 19KT 4048 8642
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:54 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 1, 12:54 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1254 PM EDT SUN JUL 1 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 355 AM EDT SUN JUL 1 2012 A STRONG UPPER RIDGE OF UNSEASONABLY WARM AIR WILL CONTINUE FROM THE SOUTHEAST U.S. TO THE SOUTH CENTRAL PLAINS. A STATIONARY FRONT ACROSS OUR REGION WILL CONTINUE THROUGH MONDAY ACROSS OUR REGION TO THE NORTH CENTRAL PLAINS AND THEN IT WILL MOVE NORTH OF OUR AREA BY MIDWEEK. A COUPLE OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE OVER THE TOP OF THE UPPER RIDGE AND PRODUCE CHANCES OF THUNDERSTORMS THROUGH TUESDAY OR WEDNESDAY. IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER HALF OF THIS WEEK. && .NEAR TERM /THIS AFTERNOON/... ISSUED AT 1044 AM EDT SUN JUL 1 2012 12Z H850 ANALYSIS INDICATES A THERMAL RIDGE ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA...WITH SOME WIND CONVERGENCE ALONG THE BOUNDARY. FORECAST SOUNDINGS SHOW DECENT LAPSE RATES THIS AFTERNOON AS MODELS SUGGEST APPROACHING SHORT WAVE ACROSS WESTERN ILLINOIS IS POISED TO PUSH ACROSS CENTRAL INDIANA. CHANCES FOR TSRA DEVELOPMENT WILL BE FAVORABLE NEAR THE BOUNDARY AS DAYTIME HEATING RETURNS. THUS WILL KEEP THE ONGOING POPS IN MOST AREAS. ONLY MINOR ADJUSTMENTS TO TEMPS AS THEY APPEAR ON THE MARK. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... ISSUED AT 355 AM EDT SUN JUL 1 2012 LARGE SCALE FEATURES GENERALLY REMAIN THE SAME THIS PERIOD. WITH A STRONG UPPER RIDGE EXTENDING FROM NORTHERN GEORGIA TO THE CENTRAL PLAINS...WHILE A WEAK FRONTAL SYSTEM REMAINS STALLED EAST TO WEST ACROSS OUR REGION TONIGHT AND EARLY MONDAY. MODELS MOVE THE FRONT NORTH LATE MONDAY AND TUESDAY...BUT THEY INDICATE A LITTLE TROUGHINESS WILL REMAIN INTO TUESDAY...SO WILL CONTINUE SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND POSSIBLE CHANCE CATEGORY ACROSS OUR EAST TUESDAY. AS FAR AS TEMPERATURE...MODELS STILL INDICATE UNSEASONABLY WARM TEMPERATURES NEXT FEW DAYS AND ESPECIALLY ACROSS OUR SOUTHWEST. BUT MODELS INDICATE TEMPERATURES MAY BE A DEGREE OR TWO COOLER SOME AREAS MONDAY AND TUESDAY. THERE APPEARS TO BE A PRETTY GOOD CHANCE SOUTHWEST AREAS WILL APPROACH HEAT INDEX VALUES CLOSE TO 110 DEGREES AGAIN MONDAY AND WILL INCLUDE THAT AREA INTO AN EXCESSIVE HEAT WATCH. MOST LIKELY SOME TYPE OF HEADLINES WILL BE REQUIRED FARTHER NORTH AS WELL. BUT FOR NOW WILL ONLY MENTION FAR SOUTHWEST AREAS IN WATCH AS CONFIDENCE IS BEST THERE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 355 AM EDT SUN JUL 1 2012 MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...ALTHOUGH GFS CONTINUES TO OVERDO QPF AND DEWPOINTS DUE TO ITS BOUNDARY LATER ISSUES. WILL GENERALLY STICK WITH ALLBLEND INITIALIZATION...BUT CHANGE SOME ITEMS BASED ON DOWNPLAYING THE GFS. UPPER HIGH WILL GRADUALLY BUILD INTO THE AREA THROUGH THE PERIOD. CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF THE HIGH ON WEDNESDAY...SO CANNOT RULE OUT SOME ISOLATED CONVECTION. THUS LEFT SLIGHT CHANCE POPS IN FOR THEN. AFTERWARD THOUGH THE HIGH SHOULD BE STRONG ENOUGH TO KEEP RAIN OUT OF THE AREA. WILL THUS CONTINUE THE DRY FORECAST FROM WEDNESDAY NIGHT ON AND REMOVE ANY POPS ALLBLEND GAVE. HIGH TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE PERIOD...CONTINUED WELL ABOVE AVERAGE. ONLY OTHER NOTEWORTHY CHANGES TO ALLBLEND CENTER ON THE DEWPOINTS...WHICH WERE LOWERED A BIT TO REMOVE EFFECTS OF THE GFS. && .AVIATION /DISCUSSION FOR THE 011200Z TAFS/... ISSUED AT 1234 PM EDT SUN JUL 1 2012 OUTSIDE ANY CONVECTION...MOSTLY VFR FOR THE PERIOD. THE MAIN EXCEPTION WILL BE KLAF WHERE A MCS IS ORGANIZING OVER NRN IL AND IS SET TO IMPACT THIS TERMINAL IN THE NEXT 2-3 HOURS. HAVE HANDLED THIS SO FAR WITH A VCTS...BUT MAY NEED TO TEMPO IN A TSRA AS STORMS LOOK TO APPROACH. OTHERWISE...HRRR...WHICH WAS VERY ACCURATE HANDLING A SIMILAR EVENT TO FRIDAY...SHUNT THE MAJORITY OF THE CONVECTION ACROSS THE N AND NE CWA...KEEPING ANY THUNDER OUT OF INDY AREA. HAVE THEREFORE OPTED TO REMOVE VCTS FROM ALL TAFS SAVE FOR KLAF...BUT KEEP IN VCSH FOR KIND. SOME MFVR FOG MAY DEVELOP OVER LAF LATE TONIGHT AS SKIES CLEAR AND WINDS FALL OFF. OTHERWISE MOSTLY CLEAR SKIES WITH A POTENTIAL FOR SOME WEAK CHANCES FOR SHOWERS/THUNDER FROM ANY LEFT OVER OUTFLOW BOUNDARIES...BUT NO STRONG EVIDENCE ATTM TO INCLUDE ANY RAIN MENTION OVERNIGHT FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-054>057-065. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ051>053-060>064-067>072. EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR INZ060-061-067>070. && SYNOPSIS...JH NEAR TERM...PUMA SHORT TERM...JH LONG TERM....50 AVIATION...SMF
Hazardous weather outlook, Jul 1, 5:46 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 546 AM EDT SUN JUL 1 2012 INZ021-028>031-035>049-054>057-065-021000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- DECATUR- 546 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS EVENING. THERE IS CHANCE OF THUNDERSTORMS AND THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HAZARDS: HEAT INDEX VALUES OF UP TO 105 DEGREES. THUNDERSTORMS WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AND LIGHTNING. TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. BEST TIMING FOR SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE CENTRAL PORTIONS OF INDIANA AND ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH HIGH TEMPERATURES WELL INTO THE 90S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STORMS ON MONDAY COULD APPROACH SEVERE LIMITS. DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF THUNDERSTORMS AFTER MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>064-067>072-021000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 546 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM EDT THIS EVENING WITH HIGHS NEAR OR SLIGHTLY ABOVE 100 AND HEAT INDEX VALUES UP TO 110 DEGREES. A FEW THUNDERSTORMS ARE POSSIBLE LATER TODAY AND TONIGHT. A FEW OF THESE COULD BE STRONG. HOWEVER AN OUTBREAK OF SEVERE THUNDERSTORMS IS NOT ANTICIPATED AT THIS TIME. HAZARDS: HEAT INDEX VALUES OF UP TO 110 DEGREES. THUNDERSTORMS WHICH MAY PRODUCE STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. THUNDERSTORMS COULD OCCUR ANY TIME...BUT IN FAR SOUTHERN AREAS IT WOULD BE MOSTLY LIKELY THIS AFTERNOON. DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE CENTRAL PORTIONS OF INDIANA AND ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: AN EXCESSIVE HEAT WATCH IS IN EFFECT SOME AREAS ON MONDAY. IN ADDITION VERY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER 100S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND DANGEROUS LIGHTNING. BUT NO OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS TIME. DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF THUNDERSTORMS AFTER MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Jul 1, 1:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 PM EDT SUN JUL 1 2012 INZ021-029-011815- CARROLL-TIPPECANOE- 115 PM EDT SUN JUL 1 2012 AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF BROOKSTON...OR 8 MILES NORTH OF LAFAYETTE...AND MOVING EAST AT 45 MPH. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMF
Special weather statement, Jul 1, 1:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EDT SUN JUL 1 2012
INZ021-029-011800-
CARROLL-TIPPECANOE-
120 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 200 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BROOKSTON...OR 9 MILES NORTH
OF LAFAYETTE...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
CAMDEN...
FLORA...
BURLINGTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4066 8639 4043 8639 4043 8641 4048 8692
4057 8692 4057 8678 4063 8678
TIME...MOT...LOC 1720Z 269DEG 25KT 4053 8680
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:01 AM EDT | Special Weather Statement | IND | Owen | 29 min |
| Jul 1, 3:25 AM EDT | Special Weather Statement | IND | Monroe | 35 min |
| Jul 1, 4:27 AM EDT | Excessive Heat Watch | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 11 hr |
| Jul 1, 5:00 AM EDT | Special Weather Statement | IND | Johnson, Morgan | 30 min |
| Jul 1, 7:02 AM EDT | Special Weather Statement | IND | Jennings | 28 min |
| Jul 1, 1:20 PM EDT | Special Weather Statement | IND | Carroll | 40 min |
| Jul 1, 2:56 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 22 min |
| Jul 1, 3:17 PM EDT | Heat Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more | 29 hr |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| Jul 1, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 38 min |
| Jul 1, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Knox | 49 min |
| Jul 1, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 41 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | IND | Knox | 47 min |
| Jul 1, 7:13 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.